# SDR IXXA96116

- Difficulty date: July 25, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Lt Wing
- Part time: 73,880 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FUEL LEAK TROUBLESHOOTING, TWO SMALL CRACKS WERE IDENTIFIED RADIATING OUT OF ONE RIVET HOLE ON LT WING LOWER EXTERIOR PLATING, JUST OUTBOARD OF NR 1 PYLON.  CRACK LOCATION BETWEEN STRINGERS 60 AND 61.  TOTAL CRACK LENGTH APPROXIMATELY ONE INCH.  ACTION CLASSIFIED AS A MAJOR REPAIR, AND REQUIRES FAA APPROVAL.  REPAIR IS ACCOMPLISHED IAW AAR OKLA REPAIR SKETCH.  CRACK REPAIR TO LOWER WING SKIN BETWEEN STR 60 AND 61, OUTBOARD OF NR 1 PYLON.  REV IR DATED 7-23-96.  WHICH WAS FAA APPROVED ON FAA FORM 8110-3.  BY DER SO-443.  (M)
